MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the product was returned to biosense webster inc for evaluation and the evaluation has been completed.Bwi conducted a visual inspection, and functional test of the returned device.On (b)(6) 2022, a visual analysis of the returned sample revealed a reddish material in the pebax and a hole in the pebax.The screening test was performed on carto, and the device failed.Error 106 was observed.The device was dissected on the tip area; loss of electrical continuity at the sensor was found, it was determined that the root cause was an internal failure of the sensor.As part of bwi¿s quality process, all devices are manufactured, inspected, and released to approved specifications.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.The instructions for use contain the following warning stated in the carto 3 system manual: before use, check irrigation ports are patent by infusing heparinized normal saline through the catheter and tubing.Also, do not continue the use of the catheter if is not functioning properly or present physical damage.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The date of event was not provided.Date of event has been populated with (b)(6) 2022.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
Biosense webster inc.¿s (bwi) product analysis lab (pal) received a thermocool® smart touch® sf uni-directional navigation catheter which was identified to have a hole in the pebax.Upon receiving the thermocool® smart touch® sf uni-directional navigation catheter, visual inspection identified ¿a hole in the pebax¿ which is considered an mdr reportable malfunction.The thermocool® smart touch® sf uni-directional navigation catheter was returned labeled with a complaint number for which product details, such as the product catalog number and the lot number do not match.Multiple attempts have been made to obtain clarification for the wrong product received, however, no further information has been made available.A new complaint was created to investigate and report the malfunction found although no specific event details are available.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) on 2-sep-2022, it was noticed a incorrect reference number was reported in the 3500a initial medwatch report under section h10.Additional manufacturer narrative.The incorrect manufacture's ref # (b)(4).The correct manufacture's ref # is (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15343578
Report Number2029046-2022-02087
Device Sequence Number4574984
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberD134703
Device Catalogue NumberD134703
Device Lot Number30735969L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown